MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø58 MULTI-HOLE; ACETABULA SHELL

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø58 MULTI-HOLE; ACETABULA SHELL
Catalog Number 01.32.158MH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 02 july 2018.Lot 145866: (b)(4) items manufactured and released on 17 april 2015.Expiration date: 29.02.2020.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.No additional reports have been received regarding this lot and the feedback history does not indicate there to be a systemic deficiency of the device.Visual inspection performed by r&d product manager on 02 july 2018.Analyzing impact 01.32.158mh acetabular shell d.58 multi hole lot.145866, we have noticed some particles of coating into the packaging.From the analyzed piece it is not possible to determine the root cause of the event.On (b)(6) 2018 the coating supplier was informed about the issue.On (b)(6) 2018 they reported that the subject device was coated using a manual machine coating process and then it was treated in order to remove irregularities in the coating.The manual machine has been replaced by an automatic machine coating process.The manual machine coating process may have resulted in coating peaks that were subject to detachment if abraded.
 
Event or Problem Description
The nurse found some coating pieces in the cup inner packaging.The surgeon used a back-up implant to complete the surgery.

Brand Name
MPACT ACETABULAR SHELL Ø58 MULTI-HOLE
Common Device Name
ACETABULA SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7662369
Report Number3005180920-2018-00480
Device Sequence Number16404142
Product Code LPH
UDI-Device Identifier07630030810909
UDI-Public07630030810909
Combination Product (Y/N)N
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number01.32.158MH
Device Lot Number145866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date07/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;